Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 28, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at Jun 9, 2001, 3:19 PM MDT for Crook County, Wyoming. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 9, 2001, 3:19 PM MDT (21:19 UTC)
- Expired
- Jun 9, 2001, 4:15 PM MDT
- In force
- 56 min
- Issued by
- NWS Rapid City, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Crook County, WY
The radar
The Rapid City radar (KUDX), 148 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 3:20 PM MDT | Hail 1 | Moorcroft, WY | |
| Jun 9, 3:26 PM MDT | Hail 0.88 | Moorcroft, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 2:45 PM MDT | Tornado Watch | SPC | 7 hr |
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:15 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 9, 2:15 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY UPDATED NATIONAL WEATHER SERVICE RAPID CITY SD 215 PM MDT SAT JUN 9 2001 ACTIVE PERIOD TONIGHT AS SFC TROF AND A COUPLE OF WAVES WL PASS THRU CWA IN A VERY MOIST AND UNSTABLE ATMOSPHERE. MOD RISK OVR CWA...ONLY QUESTION IS WL AREAS IN THE S BREAK THE CAP AND GET SVR STORMS TO FIRE. TO THE N...TSMS ALREADY SHOWING UP IN NE WY AND SE MT. SE WINDS HAVE INCREASED AT THE SFC AND WITH H50 WINDS FCST TO INCRS TO 55KT...VERY FAVORABLE SHEAR PROFILE. OTHERWISE...TEMPS TNGT LK SIMILAR TO LAST NIGHT. TMRW...LOW REDEVELOPS OVR ERN WY BRINGING BACK SE WINDS ACRS CWA. ANOTHER WARM DAY...SIMILAR TO TDY. WL NOT BE AS UNSTABLE...BUT A FEW TSMS SHLD DVLP OVR NE WY AND FAR WRN SD IN THE AFTN AHEAD OF A WAVE THAT WL MOV THRU NRN WY. WAVE SHOWS UP AT H70 AS WELL. LKS LIKE BEST CHC FOR PRECIP THOUGH WL BE AFT 00Z AS LO MOVES THRU SD WITH AN ASSOCIATED COLD FNT. BEST LIFT AND MOISTURE PROGGED TO BE IN NORTHERN AREAS...BUT S WL LIKELY SEE SOME WDLY SCT TSMS AS WELL. MON SHLD BE QUIET AS HIGH BUILDS IN FM ERN MT. TEMPS WL BE ABT 10-15 DEG COOLER BEHIND THE FRONT. ANOTHER WAVE IS FCST TO MOV ACRS SRN CWA AND POSSIBLY BRING SOME SCT TSMS TO THIS AREA. LOWS MON NIGHT WL BE COOL WITH READINGS MAINLY IN THE MID TO UPR 40S. IN THE EXTENDED...STRONG LOW WILL BRING MUCH COOLER TEMPERATURES TO THE REGION FOR WED AND THU AND A GD CHANCE FOR SHWRS. HIGHS WL LIKELY BE AT LEAST 10 TO 15 DEG BELOW NORMAL WITH SOME LOWS IN THE BLACK HILLS POSSIBLY GETTING DOWN TO NEAR FREEZING. TEMPS WL START TO REBOUND AGAIN FOR THE END OF THE WEEK AS ANOTHER RIDGE BUILDS OFF TO THE W. .UNR...TORgNADO WATCH UNTIL 10 PM FOR NE WY AND WRN SD. JMG
In the hours before
Special weather statement, Jun 9, 11:09 AM MDT, 4 hours 10 minutes before
SDZ001-002-012>014-024>032-041>044-046-047-049-WYZ054>058-092000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1109 AM MDT SAT JUN 9 2001 ...MODERATE RISK OF SEVERE THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED OVER WESTERN SOUTH DAKOTA AND NORTHEAST WYOMING THIS AFTERNOON AND EVENING...WITH A MODERATE RISK OF SEVERE THUNDERSTORMS OVER ALL OF WESTERN SOUTH DAKOTA...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST WYOMING. THE MAIN THREATS FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4 INCH... STRONG WINDS AND ISOLATED TORNADOES. .DISCUSSION...AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A MOIST AND UNSTABLE ATOMOSPHERE OVER WESTERN SOUTH DAKOTA AND NORTHEAST WYOMING TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THESE STORMS WILL BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. COUNTIES INCLUDED IN THIS OUTLOOK ARE...CUSTER...TRIPP...BENNETT... SHANNON...JACKSON...ZIEBACH...PERKINS...MEADE...BUTTE...HARDING... CROOK...CAMPBELL...LAWRENCE...MELLETTE...TODD...WESTON...HAAKON... FALL RIVER AND PENNINGTON. WCJIN-WYNE CZEPYHA
Special weather statement, Jun 9, 11:20 AM MDT, 3 hours 59 minutes before
SDZ001-002-012>014-024>032-041>044-046-047-049-WYZ054>058-092000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1120 AM MDT SAT JUN 9 2001 ...MODERATE RISK OF SEVERE THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED OVER WESTERN SOUTH DAKOTA AND NORTHEAST WYOMING THIS AFTERNOON AND EVENING...WITH A MODERATE RISK OF SEVERE THUNDERSTORMS OVER ALL OF WESTERN SOUTH DAKOTA AND NORTHEAST WYOMING. THE MAIN THREATS FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4 INCH...STRONG WINDS AND ISOLATED TORNADOES. .DISCUSSION...AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A MOIST AND UNSTABLE ATOMOSPHERE OVER WESTERN SOUTH DAKOTA AND NORTHEAST WYOMING TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THESE STORMS WILL BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. COUNTIES INCLUDED IN THIS OUTLOOK ARE...CUSTER...TRIPP...BENNETT... SHANNON...JACKSON...ZIEBACH...PERKINS...MEADE...BUTTE...HARDING... CROOK...CAMPBELL...LAWRENCE...MELLETTE...TODD...WESTON...HAAKON... FALL RIVER AND PENNINGTON. WCJIN-WYNE CZEPYHA
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:33 PM MDT | Severe Thunderstorm Warning | UNR | Fall River | 42 min |
| Jun 9, 2:58 AM MDT | Severe Thunderstorm Warning | UNR | 62 min | |
| Jun 9, 4:25 PM MDT | Severe Thunderstorm Warning | UNR | Lawrence | 65 min |
| Jun 9, 4:59 PM MDT | Severe Thunderstorm Warning | UNR | Custer | 61 min |
| Jun 9, 5:04 PM MDT | Severe Thunderstorm Warning | UNR | Pennington | 56 min |
| Jun 9, 5:50 PM MDT | Severe Thunderstorm Warning | UNR | Pennington | 55 min |
| Jun 8, 7:31 PM MDT | Severe Thunderstorm Warning | UNR | Campbell | 59 min |
| Jun 8, 8:23 PM MDT | Severe Thunderstorm Warning | UNR | Campbell | 52 min |
| Jun 9, 3:48 PM MDT | Severe Thunderstorm Warning | UNR | Weston | 57 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.